Alert archive / Idaho / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 46, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 10, 2006, 2:10 PM PDT for Boundary County, Idaho. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2006, 2:10 PM PDT (21:10 UTC)
- Expired
- Jul 10, 2006, 3:15 PM PDT
- In force
- 65 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Boundary County, ID
The radar
The Spokane radar (KOTX), 138 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:30 PM PDT | HAIL 0.75 | 2 Sse Bonners Ferry, ID | |
| Jul 10, 2:47 PM PDT | HAIL 0.5 | Naples, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -404 J/kg
- Mixed-layer LCL
- 2700 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 102111 SVROTX IDC021-102215- /O.NEW.KOTX.SV.W.0046.060710T2110Z-060710T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 210 PM PDT MON JUL 10 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO THIS INCLUDES THE CITY OF BONNERS FERRY * UNTIL 315 PM PDT * AT 205 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NARROW LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF BONNERS FERRY TO 18 MILES WEST OF BONNERS FERRY...AND MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... BONNERS FERRY BY 230 PM PDT LAT...LON 4872 11653 4861 11679 4852 11635 4866 11605 $$ RFOX
2 follow-up statements
000 WWUS56 KOTX 102132 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 231 PM PDT MON JUL 10 2006 IDC021-102215- /O.CON.KOTX.SV.W.0046.000000T0000Z-060710T2215Z/ BOUNDARY ID- 231 PM PDT MON JUL 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR SOUTHERN BOUNDARY COUNTY... AT 227 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. IN ADDITION...THESE STORMS HAVE HAD A HISTORY OF PRODUCING VERY HEAVY RAIN. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JUST SOUTH OF BONNERS FERRY TO 11 MILES WEST OF BONNERS FERRY...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL CENTRAL BOUNDARY COUNTY AT 250 PM PDT LAT...LON 4872 11653 4861 11679 4852 11635 4866 11605 $$ RFOX
000 WWUS56 KOTX 102216 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 315 PM PDT MON JUL 10 2006 IDC021-102225- /O.EXP.KOTX.SV.W.0046.000000T0000Z-060710T2215Z/ BOUNDARY ID- 315 PM PDT MON JUL 10 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BOUNDARY COUNTY EXPIRES AT 315 PM PDT... THE THUNDERSTORM WILL BE MOVING OUT OF BOUNDARY COUNTY INTO MONTANA. THE THREAT OF SEVERE WEATHER WILL END. LAT...LON 4872 11653 4861 11679 4852 11635 4866 11605 $$ RFOX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:10 AM PDT, 6 hours earlier.
Area forecast discussion, Jul 10, 8:10 AM PDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 810 AM PDT MON JUL 10 2006 .SYNOPSIS...THE PERSISTENT RIDGE OF HIGH PRESSURE WHICH HAS BEEN SITTING OVER THE AREA THROUGH MUCH OF THE SUMMER WILL SHIFT EAST DURING THIS PERIOD. THE TROUGH WHICH BUILDS OVER OUR AREA WILL DELIVER COOLER WEATHER WHICH WILL PERSIST THROUGH MUCH OF THE WEEK. && .DISCUSSION... DECENTLY STRONG SHORTWAVE TROUGH MOVING THROUGH THE AREA WITH GOOD DARKENING ON WATER VAPOR. SHOWER AND THUNDERSTORM ACTIVITY HAS ALL SHIFTED INTO THE NORTHERN PANHANDLE. QUICK UPDATE TO THE FORECAST BASED ON SATELLITE AND RADAR. STILL LOOKING FOR SOME REDEVELOPMENT OF POST-FRONTAL THUNDERSTORM ACTIVITY THIS AFTERNOON...MAINLY OVER THE NORTHEAST MOUNTAIN ZONES. ASIDE FROM THAT WINDS WILL BE THE MAIN WEATHER FOR TODAY. BREEZY CONDITIONS FROM THE EAST SLOPES TO THE PALOUSE. RJ && .AVIATION...VFR CONDITIONS EXPECTED THROUGH 12Z TUESDAY. A WEAK COLD FRONT WILL PASS THROUGH THE REGION BRINGING ISOLATED SHOWERS/THUNDERSTORMS 12Z-18Z. SUSTAINED WINDS OF 20 TO 30 KNOTS EXPECTED THROUGH THE KITTITAS VALLEY NEAR KELN MOST OF THE DAY. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 83 55 85 55 77 53 / 10 0 10 10 20 20 COEUR DALENE 83 53 85 53 77 51 / 10 0 10 10 20 20 PULLMAN 82 52 84 50 78 47 / 10 0 10 10 20 20 LEWISTON 90 61 92 60 87 58 / 10 0 10 10 20 20 COLVILLE 86 49 85 48 79 52 / 20 10 10 10 20 20 SANDPOINT 81 51 83 50 77 50 / 40 10 10 10 20 20 KELLOGG 82 54 88 52 77 51 / 40 10 10 10 20 20 MOSES LAKE 90 57 87 58 82 54 / 10 0 10 10 20 10 WENATCHEE 88 61 84 59 83 57 / 10 0 10 10 10 10 OMAK 90 55 87 54 85 52 / 10 0 10 10 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 12:57 PM PDT | Severe Thunderstorm Warning | OTX | Bonner, Boundary | 63 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.